Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 18, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 11, 2011, 10:27 AM CDT for Oconto County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 10:27 AM CDT (15:27 UTC)
- Expired
- May 11, 2011, 11:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 39 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.5 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
926
WUUS53 KGRB 111527
SVRGRB
WIC083-111615-
/O.NEW.KGRB.SV.W.0018.110511T1527Z-110511T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1027 AM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEAST OCONTO COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 1115 AM CDT
* AT 1021 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 8 MILES SOUTHWEST OF OCONTO...OR 22 MILES NORTH
OF GREEN BAY...AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
OCONTO...BROOKSIDE AND PENSAUKEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. IF INDOORS...STAY AWAY FROM WINDOWS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING.
&&
LAT...LON 4485 8785 4484 8785 4480 8791 4475 8793
4471 8798 4474 8824 4493 8823 4492 8783
4488 8782
TIME...MOT...LOC 1526Z 276DEG 10KT 4482 8801
WIND...HAIL <50MPH 1.00IN
$$
SKOWRONSKI3 follow-up statements
070
WWUS53 KGRB 111540
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1040 AM CDT WED MAY 11 2011
WIC083-111615-
/O.CON.KGRB.SV.W.0018.000000T0000Z-110511T1615Z/
OCONTO WI-
1040 AM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEAST
OCONTO COUNTY UNTIL 1115 AM CDT...
AT 1034 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF OCONTO...OR 21 MILES NORTH OF
GREEN BAY...MOVING EAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
PENSAUKEE.
ANOTHER STORM...WITH HAIL UP TO 3/4 INCH IN DIAMETER...IS LIKELY TO
PASS JUST SOUTH OF OCONTO FALLS BY 1100 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF EITHER OF THESE STORMS...REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
&&
LAT...LON 4485 8785 4484 8785 4480 8791 4475 8793
4471 8798 4474 8824 4493 8823 4492 8783
4488 8782
TIME...MOT...LOC 1537Z 276DEG 10KT 4482 8797
WIND...HAIL <50MPH 1.00IN
$$
SKOWRONSKI637
WWUS53 KGRB 111552
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1052 AM CDT WED MAY 11 2011
WIC083-111615-
/O.CON.KGRB.SV.W.0018.000000T0000Z-110511T1615Z/
OCONTO WI-
1052 AM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEAST
OCONTO COUNTY UNTIL 1115 AM CDT...
AT 1047 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PENSAUKEE...OR 21 MILES NORTH OF GREEN
BAY...MOVING EAST AT 10 MPH. ANOTHER STORM WAS LOCATED JUST SOUTH OF
OCONTO FALLS. ALTHOUGH THE STORMS HAD WEAKENED IN THE PAST 15
MINUTES...IT IS POSSIBLE THAT THEY WILL STRENGTHEN AGAIN AS THEY
CONTINUE TO WORK SLOWLY EAST ACROSS OCONTO COUNTY. IF FURTHER
STRENGTHENING OCCURS...THEY WILL AGAIN POSE A RISK OF PRODUCING 1
INCH HAIL. AS A RESULT...THE SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT UNTIL 1115 AM.
LAT...LON 4485 8785 4484 8785 4480 8791 4475 8793
4471 8798 4474 8824 4493 8823 4492 8783
4488 8782
TIME...MOT...LOC 1549Z 276DEG 10KT 4482 8792
WIND...HAIL <50MPH 1.00IN
$$
SKOWRONSKI879
WWUS53 KGRB 111614
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1114 AM CDT WED MAY 11 2011
WIC083-111623-
/O.EXP.KGRB.SV.W.0018.000000T0000Z-110511T1615Z/
OCONTO WI-
1114 AM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST OCONTO COUNTY WILL
EXPIRE AT 1115 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED AND MOVED OUT OVER
THE BAY. A NEW STORM WAS ENTERING OCONTO COUNTY FROM FAR NORTHEAST
SHAWANO COUNTY. THAT STORM COULD PRODUCE HAIL UP TO 3/4 INCH IN
DIAMETER AS IT WORKS ITS WAY SLOWLY EAST ACROSS SOUTHEAST OCONTO
COUNTY.
LAT...LON 4485 8785 4484 8785 4480 8791 4475 8793
4471 8798 4474 8824 4493 8823 4492 8783
4488 8782
TIME...MOT...LOC 1613Z 276DEG 10KT 4481 8783
$$
SKOWRONSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:55 AM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, May 11, 4:55 AM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 455 AM CDT WED MAY 11 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY...PCPN TRENDS CONTINUE TO BE MAIN FOCUS OF FORECAST. AREA OF STRONG ELEVATED THUNDERSTORMS CONTINUES TO MOVE EAST THROUGH NORTHERN WI AND U.P. EARLY THIS MORNING. MANY HAIL REPORTS TO 1 INCH RECEIVED. EXPECT AREA TO WEAKEN IN NEXT HOUR OR SO AS LLVL JET WEAKENS AND SHORT WAVE EXITS. . HAVE BACKED OFF ON POPS FOR THIS MORNING AS EXPECT A LULL IN ACTIVITY BEFORE SHORT WAVE OVER SOUTHERN IA LIFTS NORTH INTO THE STATE THIS AFTERNOON. THIS FEATURE SHOULD TRIGGER NMRS SHOWERS AND THUNDERSTORMS DURING THE LATER AFTERNOON...STARTING IN CENTRAL WI...IN VCNTY OF WARM FRONT. WIND SHEAR IS EXPECTED TO BE ON THE WEAK SIDE...A WEAKENING CAP AND INCREASED INSTABILITY SUPPORTS THE POTENTIAL FOR ISOLD SEVERE TSTMS WITH LARGE HAIL AND HEAVY RAINFALL. GIVEN LACK OF LOW CLOUDS WITH PARTLY SUNNY SKIES AND MIXING THROUGH 925-900 MB SHOULD YIELD HIGH TEMPS IN THE 70S TO AROUND 80 RANGE...WARMEST IN CNTRL WI. SFC BOUNDARY TO RESIDE OVER AREA THU...CONTINUING THREAT FOR SHOWERS AND THUNDERSTORMS...FINALLY SHIFTING SOUTH OF THE STATE BY FRI. WITH COMPLEX UPPER SYSTEM REMAINING OVER UPPER MIDWEST WILL CONTINUE WITH CHANCE POPS THROUGH FRI. REMOVED THREAT OF THUNDER THU NIGHT AS INSTABILITY SHIFTS SOUTH WITH BOUNDARY. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH MUCH OF MORNING...EXCEPT OVER THE FAR NORTH WITH ONGOING TSTM ACTIVITY. THUNDERSTORM ACTIVITY WILL INCREASE FROM SOUTHWEST TO NORTHEAST OVER THE AREA THIS AFTERNOON AHEAD OF AN UPPER LEVEL DISTURBANCE. && .MARINE...HIGHER DEW POINTS ARE EXPECTED OVER THE AREA LATER TODAY AND CONTINUE THROUGH THU...RESULTING IN BETTER POTENTIAL FOR MARINE FOG. THE MARINE FOG MAY BECOME DENSE IN SOME AREAS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/ECKBERG
Hazardous weather outlook, May 11, 10:25 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1025 AM CDT WED MAY 11 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-121530- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1025 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. WHILE THE MAIN THREAT IS LARGE HAIL...DAMAGING WINDS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL AFFECT THE AREA ON THURSDAY...THOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. LMZ521-522-541>543-121530- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1025 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...A FEW MAY BE STRONG AND PRODUCE HAIL AND GUSTY WINDS. MARINE FOG IS EXPECTED TO DEVELOP THIS AFTERNOON...AND MAY BECOME DENSE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. MARINE FOG IS EXPECTED AT TIMES THURSDAY. THE FOG MAY BE DENSE AT TIMES...AND CAUSE NAVIGATION PROBLEMS FOR BOATERS.
In the hours before
Special weather statement, May 11, 9:29 AM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 929 AM CDT WED MAY 11 2011 WIZ031-039-073-074-111530- BROWN-SHAWANO-SOUTHERN MARINETTE COUNTY-SOUTHERN OCONTO COUNTY- 929 AM CDT WED MAY 11 2011 ...THUNDERSTORMS WITH HEAVY RAIN AND HAIL OVER NORTHEAST WISCONSIN... AT 926 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHERN OCONTO COUNTY...MOVING EAST AT 20 MPH. HAIL UP TO 1 INCH IN DIAMETER AND HEAVY DOWNPOURS ARE LIKELY WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ABRAMS... STILES... LENA... BROOKSIDE... PENSAUKEE... OCONTO... REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. SKOWRONSKI
Local storm report, May 11, 9:31 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
931 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 AM NON-TSTM WND GST WASHINGTON ISLAND 45.38N 86.90W
05/11/2011 M47 MPH DOOR WI CO-OP OBSERVER
&&
BERSCHLocal storm report, May 11, 9:40 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
940 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 AM HAIL OCONTO FALLS 44.88N 88.20W
05/11/2011 E1.00 INCH OCONTO WI TRAINED SPOTTER
&&
BERSCHLocal storm report, May 11, 9:44 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
944 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM HAIL OCONTO 44.88N 87.88W
05/11/2011 E0.50 INCH OCONTO WI TRAINED SPOTTER
SLIGHTLY LARGER THAN 1/2 INCH.
&&
BERSCHLocal storm report, May 11, 10:05 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 AM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM HAIL OCONTO FALLS 44.88N 88.20W
05/11/2011 M1.25 INCH OCONTO WI TRAINED SPOTTER
DELAYED REPORT
&&
BERSCHSpecial weather statement, May 11, 10:15 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1015 AM CDT WED MAY 11 2011 WIZ022-031-074-111615- DOOR-SHAWANO-SOUTHERN OCONTO COUNTY- 1015 AM CDT WED MAY 11 2011 ...THUNDERSTORMS WITH HEAVY RAIN AND HAIL OVER NORTHEAST WISCONSIN... AT 1009 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHERN OCONTO COUNTY AND THE CENTRAL BAY OF GREEN BAY. THE STORMS WERE MOVING EAST AT 20 MPH. HAIL UP TO 1 INCH IN DIAMETER AND HEAVY DOWNPOURS ARE LIKELY WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... PENSAUKEE... OCONTO... BRUSSELS... LITTLE STURGEON... POTAWATOMI STATE PARK... MAPLEWOOD... REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. IN ADDITION...BRIEF GUSTY WINDS FROM THUNDERSTORMS PASSING ACROSS NORTHERN LAKE MICHIGAN WILL AFFECT CENTRAL AND NORTHERN DOOR COUNTY. WIND GUSTS TO 55 MPH ARE POSSIBLE...ESPECIALLY AT LOCATIONS WELL NORTH OF STURGEON BAY. SKOWRONSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 1:43 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 47 min |
| May 11, 2:10 AM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 50 min |
| May 11, 3:05 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 40 min |
| May 11, 3:40 AM CDT | Severe Thunderstorm Warning | GRB | Forest | 50 min |
| May 11, 4:47 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oconto | 43 min |
| May 11, 5:38 AM CDT | Severe Thunderstorm Warning | GRB | Marinette | 37 min |
| May 11, 6:16 AM CDT | Severe Thunderstorm Warning | GRB | Marinette | 44 min |
| May 11, 6:56 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 37 min |
| May 11, 7:26 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 49 min |
| May 11, 7:32 AM CDT | Special Marine Warning | GRB | 88 min | |
| May 11, 8:56 AM CDT | Special Marine Warning | GRB | 94 min | |
| May 11, 9:05 AM CDT | Severe Thunderstorm Warning | GRB | Door | 43 min |
| May 11, 9:44 AM CDT | Areal Flood Advisory | GRB | Oconto | 106 min |
| May 11, 10:31 AM CDT | Special Marine Warning | GRB | 60 min | |
| May 11, 11:28 AM CDT | Areal Flood Advisory | GRB | Oconto | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.